ELR Home   Create recipe   Resource page   My recipes/favorites

Anybody ever have a reaction to breathing nic base while mixing?

#1

I had a tingling and numbness in my hands going up my arms the very moment I opened the bottle of nic base. Can breathing it cause a reaction? Wore gloves, and I think I may have touched a syringe without gloves later on but was feeling affected long before that point.

2 Likes
#2

What is your definition of “breathing it”? Were you sniffing it or just in the same room? I’ve never heard of anyone having a reaction like that just by opening the bottle. And just touching a syringe is hardly going to cause any real problems either. The nic (assuming it’s high strength) would need to have been absorbed through the epidermis.

3 Likes
#3

Hi David,
I just went to mix a couple things this afternoon and as soon as I opened the bottle of nic (120ml bottle labeled as 60mg) and I started feeling symptoms of OD, like the tingley hands, rushy, etc. Can it effect you by being breathed in? During the rest of the process I may have touched a syringe ungloved that I touched with the gloves, but I had already been feeling the effect at this point. I feel better now, after 3hrs I think

2 Likes
Flavour Warnings - I Don't Get It
#4

@DRG413 It sounds to me like you were already building up nic in your system, and going to mix was just coincidental timing.

At 60mg not very likely (unless you were directly inhaling it ie: VAPING IT). Even at 100mg, I’ve never read about such things occurring. (though it’s not to say it’s impossible. I guess with the right ‘minimum body weight’ etc, “anything could happen”…)

Now you could get some slight tingling on whatever part of the body that came into contact with 60mg, but even then, it wouldn’t be ‘the instant’ you opened the bottle, nor the instant it touched your skin. It takes a little while for the skin to react. Not an instant ‘oh shit’ reaction, like there would be with something like hydrochloric or sulfuric acid, or fire…

While a head-spin or worse (Nic overdose) will definitely fray the nerves, and is definitely something to always be mindful of, I think you’re ok. (“I feel better now, after 3hrs”)

But given the concern you’re having, it would seem like a good idea if you stay with the 60mg nic (and not 72 or 100mg), until you get more comfortable with handling it.

Even if you need to step down from 60mg (for your own piece of mind) there’s no shame or harm in doing so. It’s all about being in your comfort zone. Not just “going with the herd” because others are doing it! :wink:

Be well, be comfortable, and above all, be safe for your conditions and needs!

5 Likes
#5

Ok thanks. I called poison control when I was feeling really rushy and they asked me what strength. The bottle says 60mg. It’s a 120ml bottle. Does that mean it’s 60mg/ml or…? And just to clarify with this base, to make a 30ml juice at 6mg/ml I put 3ml of the nic base right?

2 Likes
#6

That means:
You have a quantity of 120ml (milliliters) at a strength of 60mg/mL.

That’s correct.

4 Likes
#7

I use 250mg and have gotten it on my skin and never had a problem, finish my mix and the rinse off hand,or arm. You have to be hypersensitive to have a reaction from 60ml. David already gave you sound advice.

5 Likes
#8

@DRG413 please try to avoid cross posting the same post in multiple threads it makes it harder for people to answer you. I have moved the other posts in here

6 Likes
#9

I’ve had my hands itch after handling it, but even then I’m not sure it’s not coincidental. Nothing I choose to worry about.

6 Likes
#10

I guess just standing over the open bottle on the counter. The smell was pretty strong.

2 Likes
#11

Sorry, was all revved up and kinda wanting to cast asany lines as possible. I was pretty freaked out.

4 Likes
#12

Are you sure that’s a bottle of nicotine? Because liquid nicotine is odorless for the most part.

4 Likes
#13

It’s a VG base.

1 Like
#14

LOL…ok, but VG is odorless as well. And it wouldn’t make the bottle smell.

4 Likes
#15

Hmmmm. Weird. I ordered it in a kit from a semi local website. Was supposed to include instructions actually but didn’t. Suppose that’s kinda dodgy.

2 Likes
#16

There ya go! I will refrain from further comment.

3 Likes
#17

I have tried a drop of 100 mg on my tongue, tastes like burning, lol, no side effects were noted.

2 Likes
#18

Been mixing since, I think 2015 or 2016…time goes by fast…but anyways, I have always mixed with 100mg/ml nic and have not had this reaction.

Safety is a relative term, but in general have felt comfortable mixing at that level. But I do take care to not put my nose to the bottle and snif. Knock on wood, I haven’t gotten a drop on my hand (that I know of), not have had physical issues.

That being said I don’t want to take away from what you experienced. But considering that people vape jull pods with 50mg/ml I kinda think part of an issue is the brain. The mind does some pretty f@ck up things. Hope your feeling better. Drink some water.

4 Likes
#19

VG and PG don’t really evaporate rapidly like some other liquids do. Open bottle of VG or PG based nicotine doesn’t release fumes. Nicotine itself is not a volatile liquid that evaporates, in fact it’s usually a powder that is dissolved in PG or VG. Even prolonged contact with skin that I had with my 100mg nicotine base never gave me any kind of reaction (talking about skill on my hands) and i’m known to be alergic to quite a few other substances.

My guess is it’s either psychosomatic (you were freaked out from the very fact you were handling nicotine), or a reaction to something entirely different.

As for DiY and safety, starter packs from unknown vendors are best avoided. Look at the resources page on ELR for trusted vendors and get your stuff from there.

10 Likes
#20

Nope :woman_shrugging:

8 Likes